Started low dose and increased to 75mg BID. After 2 weeks, I'm having multiple side effects: rash, severe itching, trouble urinating, anorexia, malaise, flu-like aches and weakness, worsening dizziness getting up, insomnia. These are just the bad side effects, not all! I notified my MD and she said take 37.5mg in am X1 week and then down to 37.5mg am and pm after 1 week.
Whenever dealing with any medication for more than 7-10 days, I always recommend consulting the prescribing physician for two reasons, 1. this is who knows your system best, and can best help you with the problem. 2., often times discontinuing a medication without the Dr's help can (possibly) lead to serious consequences best avoided by professional instruction. This is where I would steer you. Hope this helps,
You DO NOT need to try to wean yourself off of this drug. Do see your doctor or prescribing physician/psychiatrist to give you exact instructions on weaning off the drug. You will probably be given some form of cortisone (injection/dose pak) for the side effects and/or benedryl. I also took Effexor for about four months and developed seratonin syndrome. It is not a drug to be treated lightly. What your MD said sounds about right for how I was told to wean down and off of it. Just stick with the program, ok? All the best to you, Tony
Hey there! If you're having side effects from Effexor, you can try Paxil instead, it's similar. You CAN stop taking Effexor in one shot, but it will make you feel a sharp withdrawel for 2-3 days, then just a kind of empty feeling for another 3 or 4 days, and by that time you may have already tried something else. Venlafaxine is the only thing that ever worked for my anxiety, besides hardcore drugs like Xanax which I refuse to take. But I too had some side effects. I still take it but I take wellbutrin alongside of it and that helps with some of my side-effects, but we're all different. I'd try just taking one 37.5 every other day for the first four days and then one last one on the 7th day.
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Dec 2009 • 2 answers
Posted 2 Nov 2014 • 2 answers
Posted 7 Jan 2015 • 1 answer
Posted 8 Apr 2016 • 4 answers
Posted 28 Jan 2017 • 3 answers